# SDR CA050422002

- Difficulty date: April 21, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 5,504 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2432 · Battery/Charger System
- Part: Power Supply
- Part number: 501171202
- Part serial: 2476
- Condition: Failed
- Location: Emergency Sys
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) PRIOR TO FLIGHT, THE PILOT IN COMMAND PLACED THE EMERGENCY PWR SUPPLY SWITCH IN THE TEST POSITION AND NOTED NO TEST.  AFTER TROUBLE SHOOTING THE EMERGENCY SUPPLY COULD NOT BE CHARGED TO CONDUCT THE FLIGHT.  THE PC 12 USES THIS TO POWER THE NR 1 NAV COMM AND A STANDBY HORIZON IN THE EVENT OF AN ELECTRICAL FAILURE.  THERE IS AN ANNUAL CAPACITANCE TEST IN PLACE AND THIS FUNCTION WAS CONDUCTED ON AUG 9 04.  THE PWR SUPPLY WAS REPLACED WITH A CHECKED UNIT AND TESTED SERVICABLE.  CLOSE MONITORING IN FUTURE MAY PREVENT A LIKE FAILURE.  THESE BATTERIES ARE SEALED LEAD ACID AND POSSIBLY SHOULD HAVE A CYCLE AND CALENDAR LIFE
